Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 260, NWS Twin Cities, MN

July 26, 2007Chippewa County, Eau Claire County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 5:29 PM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 5:29 PM CDT (22:29 UTC)
Expired
Jul 26, 2007, 6:30 PM CDT
In force
61 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 153 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:35 PM CDTTSTM WND DMG8 Wsw Chippewa Falls, WIFEW TREES DOWN
Jul 26, 5:46 PM CDTTSTM WND DMGEau Claire, WITREE DOWN
Jul 26, 5:48 PM CDTHAIL 0.75Eau Claire, WIWEST SIDE OF TOWN
Jul 26, 5:50 PM CDTTSTM WND DMG6 Ne New Auburn, WIFEW TREES DOWN
Jul 26, 5:50 PM CDTTSTM WND DMGWeyerhaeuser, WITREE DOWN
Jul 26, 6:00 PM CDTTSTM WND DMG5 E Chippewa Falls, WITREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 262229
SVRMPX
WIC017-035-107-262330-
/O.NEW.KMPX.SV.W.0260.070726T2229Z-070726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHWEST WISCONSIN...
  CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
  EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 630 PM CDT

* AT 527 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE           
  THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
  IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 12 MILES NORTHWEST OF WEYERHAEUSER TO 17 MILES      
  NORTHWEST OF BLOOMER TO 14 MILES NORTHWEST OF EAU CLAIRE TO 24     
  MILES WEST OF EAU CLAIRE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMER...
  WEYERHAEUSER...
  EAU CLAIRE...
  CHIPPEWA FALLS...
  BRUCE...
  ALTOONA...
  LAKE WISSOTA...
  LADYSMITH...
  FALL CREEK...
  CORNELL...
  INTERSTATE 94 BETWEEN ELK MOUND AND FOSTER...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4560 9152 4520 9154 4494 9164 4461 9164
      4461 9095 4492 9094 4517 9097 4539 9094
      4549 9071 4562 9089

$$
2 follow-up statements
000 
WWUS53 KMPX 262248
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 PM CDT THU JUL 26 2007

WIC017-035-107-262330-
/O.CON.KMPX.SV.W.0260.000000T0000Z-070726T2330Z/
RUSK WI-CHIPPEWA WI-EAU CLAIRE WI-
548 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT 
FOR RUSK COUNTY IN NORTHWEST WISCONSIN...AND EAU CLAIRE AND CHIPPEWA 
COUNTIES IN WEST CENTRAL WISCONSIN...

AT 540 PM CDT...A 56 MPH GUST WAS MEASURED AT THE EAU CLAIRE AIRPORT.

AT 543 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES NORTH OF WEYERHAEUSER TO 12 MILES WEST OF 
ISLAND LAKE TO 4 MILES WEST OF CHIPPEWA FALLS TO 5 MILES SOUTHWEST 
OF EAU CLAIRE...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE LUDINGTON...LAKE HALLIE...JIM
FALLS...ISLAND LAKE...HOLCOMBE...FOSTER...EAGLETON...BRACKETT...
BATEMAN AND ALLEN.

LAT...LON 4560 9152 4520 9154 4494 9164 4461 9164
      4461 9095 4492 9094 4517 9097 4539 9094
      4549 9071 4562 9089

$$
000 
WWUS53 KMPX 262329
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT THU JUL 26 2007

WIC017-107-262339-
/O.EXP.KMPX.SV.W.0260.000000T0000Z-070726T2330Z/
RUSK WI-CHIPPEWA WI-
629 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA AND RUSK COUNTIES
EXPIRES AT 630 PM CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS. STRONG WINDS TO 50 MPH WILL REMAIN POSSIBLE 
NEAR HAWKINS IN THE FAR EASTERN PORTION OF RUSK COUNTY THROUGH 700 
PM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4560 9152 4520 9154 4494 9164 4487 9162
      4487 9095 4492 9094 4517 9097 4539 9094
      4549 9071 4562 9089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 26, 2:28 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT THU JUL 26 2007

.DISCUSSION...
A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH
DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST
AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE
WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S
INVOF OF THE FRONT.  THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE
THE GREATEST THREAT IS HEAVY RAIN.  THE LATEST WATER VAPOR IMAGERY
DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO
ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO
2.00 INCHES OVER PORTION OF OUR FORECAST AREA.  WITH WEAK STEERING
WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS
EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET
TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER
PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS.  3
HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES.

IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS
IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE
NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE
NATION...RE-AMPLIFY INTO CNTRL CANADA.  NEXT SHORT WAVE FORECAST TO
MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN
PLAINS LATE WEDNESDAY.  POPS SEEM REASONABLE FOR NOW.

.AVIATION.../18Z TAF ISSUANCE/
OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND
RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST
CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH
CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E
ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY
LATE AFTERNOON AND EVENING HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 26, 4:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     2 NE MORA               45.90N 93.26W
07/26/2007                   KANABEC            MN   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES

&&

TDK
Local storm report, Jul 26, 4:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
07/26/2007  E0.75 INCH       TODD               MN   TRAINED SPOTTER

0255 PM     HAIL             10 N MILACA             45.90N 93.65W
07/26/2007  E1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

            HAILED UNTIL 300 PM.

0255 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
07/26/2007                   HENNEPIN           MN   LAW ENFORCEMENT

            POWERLINES DOWN NEAR LAKE HARRIETT AND LAKE CALHOUN

0330 PM     TSTM WND DMG     SOUTH ST PAUL           44.89N 93.04W
07/26/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

0340 PM     TSTM WND DMG     ST PAUL                 44.95N 93.10W
07/26/2007                   RAMSEY             MN   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN ON THE EAST SIDE

0340 PM     TSTM WND DMG     2 NE MORA               45.90N 93.26W
07/26/2007                   KANABEC            MN   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES

0355 PM     TSTM WND DMG     MAHTOMEDI               45.06N 92.96W
07/26/2007                   WASHINGTON         MN   PUBLIC

            TWO TREES DOWN

0401 PM     TSTM WND DMG     RUSH CITY               45.68N 92.97W
07/26/2007                   CHISAGO            MN   LAW ENFORCEMENT

            TREES DOWNED

&&

TDK
Local storm report, Jul 26, 5:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             3 SW ELLSWORTH          44.71N 92.52W
07/26/2007  E0.88 INCH       PIERCE             WI   TRAINED SPOTTER

&&

TDK
Special weather statement, Jul 26, 5:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT THU JUL 26 2007

WIZ015-262315-
BARRON-
513 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR BARRON COUNTY UNTIL 615 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SARONA TO BARRON TO 13 MILES SOUTH OF BARRON...AND MOVING EAST AT 20
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE CHETEK...CAMERON AND BARRON.

PEOPLE IN EASTERN BARRON COUNTY...INCLUDING THE CITIES OF BARRON...
CAMERON AND CHETEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 26, 5:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     5 S GLENWOOD CITY       44.98N 92.17W
07/26/2007                   ST. CROIX          WI   PUBLIC

            12 INCH TREES DOWN, 6 INCH BRANCHES DOWN

&&

TDK
Local storm report, Jul 26, 5:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
07/26/2007                   DUNN               WI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN FROM MENOMONIE TO TAINTER LAKE

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:24 PM CDTSevere Thunderstorm WarningMPXSaint Croix51 min
Jul 26, 4:37 PM CDTSevere Thunderstorm WarningMPXPierce53 min
Jul 26, 4:53 PM CDTSevere Thunderstorm WarningMPXDunn67 min
Jul 26, 5:26 PM CDTSevere Thunderstorm WarningMPXBarron32 min
Jul 26, 6:27 PM CDTSevere Thunderstorm WarningMPXEau Claire33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.